MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50M165
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received a removal surgery took several hours and all 3 nails broke and multiple bones fractured.The patient needs to be in a wheelchair for 6 weeks and all the fractures were treated conservatively.Complaint 3 of 3.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as the customer refused the return.Review of the provided x-ray images were unable to confirm any broken bones or that the nail had disassembled.The provided images were not taken during or after the removal procedure, but during the overall distraction process.The reported event occurred during the removal process.A root cause of the reported event is unable to be determined.It is unknown if the difficult removal was the cause of the broken bones.Bone quality is unable to be assessed on plain images (especially fluoroscopic images) and it was not reported that the patient had poor bone quality.Device history review (dhr): a review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.Labeling review: general potential adverse events and complications: as this is a major surgical procedure, there are known complications associated with orthopedic surgery such as bone fractures, nonunion, delayed union, malunion, premature healing (consolidation), decrease in bone density due to stress shielding, inadequate screw fixation, difficulty with nail or screw removal, early or late infection that may result in the need for additional surgeries, damage to blood vessels or nerves, deep venous thrombosis or pulmonary emboli, acute local inflammatory response, loss of sensory and/or motor function or paralysis, pain, abnormal sensations, and/or permanent deformity.Cautions: device should be removed after implantation time of no more than one year.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Corrected section: d2- device product code.
 
Event or Problem Description
No additional information provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise suite 100
aliso viejo, CA 92656
8583448112
MDR Report Key19075608
Report Number3006179046-2024-00126
Device Sequence Number20004280
Product Code HSB
UDI-Device Identifier00812258028213
UDI-Public812258028213
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50M165
Device Lot Number8052502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer06/17/2024
06/18/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/18/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexFemale
Patient Weight80 KG